Ventricular tachycardia after oxytocin injection in patients with prolonged Q-T interval syndrome--report of two cases.

@article{Liou1998VentricularTA,
  title={Ventricular tachycardia after oxytocin injection in patients with prolonged Q-T interval syndrome--report of two cases.},
  author={Shueh C. Liou and C Chen and Sin Yew Wong and Kerry M Wong},
  journal={Acta anaesthesiologica Sinica},
  year={1998},
  volume={36 1},
  pages={49-52}
}
Oxytocin is widely used in obstetric settings to stimulate uterine contraction and prevent postpartum hemorrhage. Its adverse effects which include transient hypotension and increase heart rate could be life-threatening in patients with fixed cardiac output or hypotension resulting from hemorrhage. We reported two cases suspected to have preexisting prolonged Q-T interval syndrome (PQTS) who developed ventricular tachycardia immediately after intravenous injection of oxytocin. Anesthetic… CONTINUE READING